MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, RS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, RS, 37 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Catalog Number 5-16137
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "on (b)(6) 2024, the doctor found cuff leakage when doing testing before using on patient." the returned photo of the device shows a deflated pilot balloon.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "(b)(6) 2024, the doctor found cuff leakage when doing testing before using on patient." the returned photo of the device shows a deflated pilot balloon.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16137 et tube, sher-i-bronch, rs, 37 fr for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appeared typical.No defects or anomalies were observed.Functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe was filled with air.First, the syringe was connected to the bronchial (blue) pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuffs were unable to inflate.The pilot balloon had a hole in it which prevented the cuffs from inflating.Next, the tracheal (white) inflation line was tested.Upon injection of the air, the balloon cuff was able to properly inflate.The syringe was reconnected to the tracheal inflation line and the cuff was able to properly deflate as well.No other defects or anomalies were observed.Dhr investigation did not show issues related to complaint.The ifu states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not be-come over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint of "leak - pilot balloon" was confirmed based upon the sample received.The returned et tube was found to have a hole in its bronchial pilot balloon which prevented the cuffs from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.

Brand Name
ET TUBE, SHER-I-BRONCH, RS, 37 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20664734
Report Number3003898360-2024-01420
Device Sequence Number7238737
Product Code CBI
UDI-Device Identifier04026704397662
UDI-Public(01)04026704397662(11)191028(17)241027(10)73K1900587(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Catalogue Number5-16137
Device Lot Number73K1900587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown